Missouri, 2013Damaging Winds in Missouri, August 7, 2013
August 7, 2013 · NWS LSX · 2 events in 2 counties and zones
Storms fired on nose of low level jet over central and southeast Missouri. Severe of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms fired on nose of low level jet over central and southeast Missouri. Severe of the storms produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 7, 2:38 AM CST, 17 minutes earlier.
Area forecast discussion, Aug 7, 2:38 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
338 AM CDT WED AUG 7 2013
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 330 AM CDT WED AUG 7 2013
UNSETTLED WEATHER PATTERN CONTINUES ACROSS FORECAST AREA. STORMS
HAVE DEVELOPED OVER CENTRAL AND SOUTHEAST MO ON NOSE OF LOW LEVEL
JET...TRACKING TO THE SOUTHEAST...AND CONTINUE TO BACK BUILD TOWARDS
CENTRAL MO AS OF 08Z. IN THE MEANTIME...NEXT IN SERIES OF MCS/S
HAS DEVELOPED OVER SOUTHERN KS AND IS TRACKING EAST TOWARDS FORECAST
AREA. JUST LIKE YESTERDAY MORNING...ACTIVITY TO MERGE TOGETHER OVER
SOUTHERN MO AND MOVE EAST/WEAKEN WITH TIME THIS MORNING. RAINFALL
TOTALS OF ONE TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE THIS MORNING MAINLY SOUTHWEST OF A LINE FROM JEFFERSON CITY
TO FREDERICKTOWN MO...SO WILL KEEP FLASH FLOOD WATCH GOING TIL
15Z. SEVERAL FF WARNINGS ONGOING IN THIS AREA AS WELL. AND IF THIS
WAS NOT ENOUGH...STORMS HAVE FIRED ALONG AND AHEAD OF COLD FRONT
TO OUR NORTH AND ARE SLOWLY TRACKING THE EAST AND SOUTHEAST OVER
IOWA AND NORTHERN MO. SO COULD SEE THIS ACTIVITY AFFECT NORTHERN
PORTIONS OF FORECAST AREA AS COLD FRONT SLIDES THROUGH.
FOR TONIGHT...COLD FRONT TO STALL OUT OVER SOUTHERN PORTIONS OF
MISSOURI...SO BEST CHANCES OF STORMS WILL BE ALONG AND SOUTH OF
I-70. MODELS CONTINUE TO INDICATE ANOTHER MCS DEVELOPING OVER
EASTERN KANSAS AND SLIDE EAST ALONG BOUNDARY...A BIT FURTHER NORTH
THAN PREVIOUS ROUNDS. SO SHOWERS AND THUNDERSTORMS LIKELY FOR MOST
OF THE AREA THURSDAY/THURSDAY NIGHT AS COMPLEX SLIDES THROUGH.
THERE IS A SLIGHT RISK OF SEVERE STORMS THURSDAY AFTERNOON AND
EVENING WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.
FRONTAL BOUNDARY TO BEGIN SLOWLY SINKING SOUTH AWAY FROM REGION ON
FRIDAY AS SURFACE RIDGE BUILDS IN. STILL HAVE CHANCES OF SHOWERS
AND THUNDERSTORMS THROUGH FRIDAY NIGHT FOR MOST OF THE FORECAST AREA
WITH THE BEST CHANCES OVER SOUTHERN MO AND SOUTHERN IL.
AS FOR TEMPERATURES THROUGH THE SHORT TERM...MID TO UPPER 80S
EXPECTED TODAY...DEPENDING ON CLOUD COVER AND PCPN. THEN
TEMPERATURES TO DROP OFF A BIT AS FRONT MOVES THROUGH WITH HIGHS IN
THE UPPER 70S TO MID 80S THURSDAY AND FRIDAY.
BYRD
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 330 AM CDT WED AUG 7 2013
AS FOR THE EXTENDED...SURFACE RIDGE TO BUILD IN BY SATURDAY WITH
PCPN TAPERING OFF FOR MOST OF FORECAST AREA THROUGH SUNDAY...THOUGH
SOME SHOWER/THUNDERSTORM ACTIVITY STILL POSSIBLE OVER FAR SOUTHERN
PORTIONS OF FORECAST AREA SATURDAY/SATURDAY NIGHT.
SURFACE RIDGE TO BEGIN TO MOVE OFF TO THE EAST BY EARLY NEXT WEEK.
HARD TO PIN DOWN TIMING OF ANY NEW ACTIVITY. FOR NOW HAVE SOME
STORMS OVER CENTRAL AND SOUTHERN MO...MONDAY THROUGH TUESDAY.
HIGH TEMPERATURES THROUGH THE PERIOD WILL BE IN THE UPPER 70S TO LOW
80S...WITH LOWS IN THE MID TO UPPER 60S.
BYRD
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1151 PM CDT TUE AUG 6 2013
PCPN COMING INTO BETTER FOCUS NOW...WITH TSRA DEVELOPING AHEAD OF
CDFNT OVER IA AND NOW FURTHER S OVER CNTRL MO IN THE KAIZ AND KVIH
AREAS. STORMS ARE MOVING E OVER IA AND SE OVER CNTRL MO. TSRA
COMPLEX FURTHER W OVER S CNTRL KS WILL TAKE ALL NIGHT TO GET HERE
BUT MAY STILL DO SO...MERGING WITH WHAT IS NOW FORMING IN CNTRL MO
AND PRIMARILY AFFECT AREAS S OF I-70. THIS WILL RESULT IN SOME
TWEAKS TO CURRENT TAFS...STILL EXPECTING WHAT DOES MOVE INTO THE
TAF SITES TO BE LATE TONIGHT AND EARLY WEDNESDAY MORNING BEFORE
CDFNT SWEEPS THRU DURING WEDNESDAY MORNING AND SHUNTS ANYTHING
LEFT TO THE S OF THE TERMINALS. THE ENVIRONMENT REMAINS FAVORABLE
FOR FOG...BUT IT APPEARS IT WILL NOT GET THE CLEAR SKIES IT NEEDS
TO FULLY COME TO FRUITION AND SO HAVE BACKED OFF A BIT FROM
EARLIER. A NEW THREAT HAS EMERGED OVER S CNTRL AND SE MO IN THE
FORM OF LO STRATUS CLOUDS...AND PREVAILING LO LEVEL FLOW AND MOST
MODELS TAKE THIS AREA INTO STL METRO LATE TONIGHT AND WEDNESDAY
MORNING. HAVE ADDED LO-END MVFR CIGS OF AROUND 1KFT INTO THE TAFS
FOR THIS ISSUANCE. WHILE MID CLOUDS ARE POISED TO MOVE OVER STL
METRO AND KUIN...ANY DELAY MAY RESULT IN BRIEF VSBY DROPS INTO
MVFR AND PERHAPS IFR CATEGORY.
SPECIFICS FOR KSTL...LIGHT S FLOW WILL PREVAIL TONIGHT WITH
MINIMAL CHCS FOR VSBY REDUCTIONS DUE TO FOG. PCPN SHOULD ALSO HOLD
OFF UNTIL LATE TONIGHT AND EARLY WEDNESDAY MORNING...WITH PCPN
CHCS EXPECTED TO SHARPLY TAIL OFF WITH CD FROPA LATER IN THE
MORNING. SFC WNDS WILL VEER N AFTER FROPA BUT SHOULD STAY BELOW
10KTS PREVAILING. INTRODUCED LO CIGS INTO THE AREA FOR LATE
TONIGHT AND EARLY WEDNESDAY MORNING IN RESPONSE TO NEW DEVELOPMENT
TO THE S AND SW.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR CRAWFORD MO-
IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR RANDOLPH IL.
&&
WFO LSXHazardous weather outlook, Aug 6, 2:57 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT TUE AUG 6 2013
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT TUE AUG 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA TONIGHT. THERE IS A
SLIGHT CHANCE THAT THESE STORMS WILL BE SEVERE...ESPECIALLY LATE
TONIGHT...WITH THE MAIN THREATS BEING DAMAGING WINDS AND HAIL.
IN ADDITION....HEAVY RAIN WILL BE POSSIBLE. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR SOUTHEAST MISSOURI AND A SMALL PART OF
SOUTHWEST ILLINOIS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE LIKELY OVER SOUTHEAST MISSOURI AND EXTREME
SOUTHWEST ILLINOIS ON WEDNESDAY MORNING...AND DUE TO A CONTINUED
HEAVY RAIN THREAT THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT
UNTIL MID MORNING WEDNESDAY. THERE WILL BE A CHANCE OF
THUNDERSTORMS ELSEWHERE.
THUNDERSTORM CHANCES WILL REMAIN QUITE HIGH ACROSS THE ENTIRE
REGION THURSDAY THROUGH FRIDAY...WITH LESSER CHANCES LINGERING
OVER SOUTHERN AND CENTRAL MISSOURI SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA TONIGHT. SPOTTERS
ARE ALSO REQUESTED TO REPORT ANY RAINS OF OVER AN INCH...OR ANY
FLOODING THAT THEY OBSERVE.
TRUETT
In the hours before
Special weather statement, Aug 7, 1:04 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 AM CDT WED AUG 7 2013
MOZ072-073-084-070745-
CRAWFORD MO-IRON MO-WASHINGTON MO-
204 AM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...IRON
AND SOUTHERN CRAWFORD COUNTIES UNTIL 245 AM CDT...
AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHERRYVILLE...OR 10 MILES SOUTH OF
STEELVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHERRYVILLE...
VIBURNUM...
COURTOIS...
BIXBY...
THIS STORM WILL ALSO IMPACT DILLARD MILL HISTORIC SITE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GLASS
Local storm report, Aug 7, 1:23 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HEAVY RAIN COOK STATION 37.81N 91.44W
08/07/2013 M2.69 INCH CRAWFORD MO MESONET
SINCE MIDNIGHT. UNIVERSITY OF MISSOURI AG WEATHER
STATION.
&&
FGLASSSpecial weather statement, Aug 7, 2:04 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 AM CDT WED AUG 7 2013
MOZ073-084-099-070845-
IRON MO-REYNOLDS MO-WASHINGTON MO-
304 AM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...REYNOLDS
AND IRON COUNTIES UNTIL 345 AM CDT...
AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OATES...OR 20 MILES WEST OF IRONTON...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
IRONTON...
ELLINGTON...
BELLEVIEW...
GARWOOD...
PILOT KNOB...
GLOVER...
ARCADIA...
ANNAPOLIS...
THIS STORM WILL ALSO IMPACT CLEARWATER LAKE RECREATIONAL AREA...
ELEPHANT ROCKS STATE PARK...FORT DAVIDSON HISTORIC SITE...JOHNSONS
SHUT-INS STATE PARK AND TAUM SAUK MOUNTAIN STATE PARK.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GLASS
Thunderstorm Wind, Iron
- When
- August 7, 2:55 AM CST
- Where
- Iron County, 1.12 mi SSE of Sabula
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.385, -90.692
Thunderstorm winds blew down a large tree onto Highway 49 just north of Annapolis.
Thunderstorm Wind, Madison
- When
- August 7, 3:25 AM CST
- Where
- Madison County, 2.65 mi NE of Zion
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.458, -90.297
Thunderstorm winds blew down a large tree across U.S. Highway 67 a couple of miles south of Cherokee Pass.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 7 to 12, 201312 injured · $7.0 million · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 7 to 9, 2013$61 million · 52 kt wind · 14 events
- Flash Flooding and Flood in Arkansas, August 7 to 8, 2013$5.7 million · 1.75 in hail · 20 events
- Tornado and Hail in Ohio, August 7, 2013$72,000 · EF1 · 10 events
- Damaging Winds in Michigan, August 7, 2013$200,000 · 61 kt wind · 3 events
- Flash Flooding in Georgia, August 7, 2013$130,000 · 10 events
- Flash Flooding in North Carolina, August 7, 2013$70,000 · 2 events
- Tornado and Damaging Winds in Texas, August 7, 2013$60,000 · EF0 · 4 events
- Flash Flooding in Kentucky, August 7 to 8, 2013$49,000 · 7 events
- Flash Flooding and Flood in Oklahoma, August 7 to 8, 2013$35,000 · 1.75 in hail · 12 events
- Damaging Winds in Michigan, August 7, 2013$43,000 · 61 kt wind · 6 events
- Hail in South Dakota, August 7, 2013$50,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470313, 470317.